Hail, Jefferson
- When
- April 14, 7:09 PM CST
- Where
- Jefferson County, 1 mi N of Perry
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.100, -95.400
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 14, 3:18 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 418 PM CDT SAT APR 14 2001 SEVERE WEATHER LIMITING DISCUSSION. STRONG OVERRUNING OF SURFACE BOUNDARY AND UNSTABLE AIR IN PLACE HAS LEAD TO SCATTERED SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF INTERSTATE 70...AND EAST OF HIGHWAY 75 SO FAR THIS AFTERNOON. MAINLY HAIL BEING REPORTED. UPPER WAVE EJECTING ACROSS CWA DURING THE EVENING WITH MODELS SHOWING LIFT GENERALLY EAST OF CWA BY AROUND MIDNIGHT. WILL KEEP THE SCATTERED STORMS GOING UNTIL THAT TIME...GUIDANCE LOWS IN THE MIDDLE 40S TO LOWER 50S LOOK OK. SUNDAY...BREAK IN ACTION WITH COOLER AIR SETTLLING ACROSS CWA. H850 MB WINDS 25 TO 35 KNOTS IN THE AM...WILL GO BREEZY WITH HIGHS 65 TO 70 MOST AREAS. INCREASING CLOUDS SUNDAY NIGHT. GOING MORE WITH AVN MODEL. NORTHERN STREAM BECOMES ACTIVE AND SWEEPS ACROSS CWA MONDAY. WILL GO WITH SOME 30 TO 40 POPS FOR NOW AND GIVEN H850 MB TEMPS...MENTION SOME FLURRIES POSSIBLE IN THE AM OVER THE FAR NORTHERN COUNTIES. WILL HAVE PRECIP OVER THE NORTHCENTRAL AND FAR NORTHERNN COUNTIES MAINLY IN THE AM. FAVORING MORE OF A COMPROMISE ON HIGHS AND LOWS WITH MAV/FAN. .TOP.K..NONE PF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM 2 W BALDWIN KS .75 INCH HAIL
04/14/01 DOUGLAS 55 MPH WINDS ALSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0723 PM TOPEKA KS 1 INCH HAIL
04/14/01 SHAWNEE ON BURNETTS MOUNDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM TOPEKA KS .75 INCH HAIL
04/14/01 SHAWNEE TOPEKA BLVD AND I70PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0753 PM LECOMPTON KS .75 INCH HAIL
04/14/01 DOUGLAS
0757 PM WHITE CITY KS 1 INCH HAIL
04/14/01 MORRISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
802 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3 W DOVER KS .75 INCH HAIL
04/14/01 SHAWNEE
0800 PM 3 N ESKRIDGE KS .75 INCH HAIL
04/14/01 WABAUNSEEKSZ008-009-020-021-034-150130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 808 PM CDT SAT APR 14 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR REPUBLIC... WASHINGTON AND CLOUD COUNTIES IN NORTH CENTRAL KANSAS... ...THE TORNADO WATCH HAS BEEN CANCELED FOR OTTAWA AND CLAY COUNTIES IN NORTH CENTRAL KANSAS... THUNDERSTORMS HAVE MOVED OUT OF NORTH CENTRAL KANSAS AND THE THREAT OF SEVERE WEATHER HAS ENDED TO THE WEST OF A LINE FROM MINNEAPOLIS TO CLAY CENTER TO WASHINGTON.
The national radar mosaic for the moment the first event began.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong winds blew down power lines and large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240547, 5240548, 5240549, 5240550, 5240551.